Discussions By Condition: Medical Stories

Tingling and Twitching--Short Circuiting

Posted In: Medical Stories 4 Replies
  • Posted By: Princessyo
  • September 3, 2008
  • 09:26 PM

I thought I made this post yesterday evening (9/2), but it didn't register. However, here is what is going on and I need help. I have been having left facial tingling, tingling in the left thigh, twitching eyelids, movement on the left side of the head above the ear occasionally accompanied by a dull headache that can start anywhere from the top of the head, the back or the side. During these flares/episodes, I would sometimes have chest pain. What is of more concern is that these episodes produce a mild confusion/disorientation and somewhat impaired mobility/coordination. For instance, I could be washing a dish or reaching for a pen and it just seems like my arms (especially the left) is having a hard time carrying out the task. About a month ago while riding home on the subway, my left thumb and right forefinger just started jerking and twitching. It's like I'm short circuiting! Like my wires are crossed and I'm firing off wrong. I had a Stress/Echo which was unremarkable. There are no heart abnormalities which causes me to conclude that whatever is happening is inadvertently causing the chest pain.

My neuro ordered a MRI of the brain to r/o tumor and it came back fine. He then gave a diagnosis of pre-stage trigeminal neuraliga and prescribed Tegretol. Now, I don't have face pain just continuous tingling not to mention all the aforementioned symptoms don't line up with Trigem. So, I'm at a lost. Whenever I call the Doctor, it is as if I'm inconveniencing him and he has no clue of what is happening. I don't know if this is MS, Myastenia Gravis or what. Please help.:(

Reply Flag this Discussion

4 Replies:

  • Ask for copies of your blood work and personally check your B12 levels...B12 deficiency can cause symptoms that mimic ms. This should be ruled out and is nearly always underdiagnosed. The normal range is between 200-1100, but if your levels are under 500 I would suspect B12 def. There is a very long thread on this subject - you could post your symptoms there. Also, I suggest trying acupuncture - very helpful. There is a very good school in NYC I think it is called Tristate school of acupuncture. Best wishesDOM
    acuann 3,080 Replies
    • September 4, 2008
    • 02:06 AM
    • 0
    Flag this Response
  • maybe a shingles type experience without the outbreak; they can do a blood test for it..
    Monsterlove 2,921 Replies
    • September 4, 2008
    • 02:20 AM
    • 0
    Flag this Response
  • I am not entirely sure of the accuracy of this, but I have heard that the chemicals in diet soda can cause those symptoms (MS-like symptoms) in people who have an allergy to them. If you drink diet soda, you may want to try cutting it out.
    Anonymous 42,789 Replies
    • September 5, 2008
    • 10:02 AM
    • 0
    Flag this Response
  • Have you recently had prescribed a fluoroquinolone antibiotic - like Ciprofloxacin, Levaquin, Avelox or Floxin? This class of antibiotics has an adverse reaction profile that could account for the odd neurological symptoms.Or are you on any other drugs that may be interacting? A blood pressure medication and an antibiotic? Or something like that? I am aware that some drug-drug interactions can have pronounced neurological effects - I had it happen to me with Norvasc and Biaxin. If you have had such an interaction, you may have to be off both drugs for a time in order to see improvement.Hope you are able to discover the nature of the problem soon.
    Anonymous 42,789 Replies
    • September 10, 2008
    • 08:21 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?